Alert archive / Massachusetts / River Flood Warnings in 2014

River Flood Warning 24, NWS Boston/Norton, MA

December 10, 2014Essex County, Middlesex County, Massachusetts

NWS Boston/Norton, MA issued this river flood warning at Dec 10, 2014, 11:20 AM EST for Essex County, Middlesex County, Massachusetts. It took effect at Dec 10, 2014, 1:00 PM EST. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Dec 10, 2014, 11:20 AM EST (16:20 UTC)
In effect from
Dec 10, 2014, 1:00 PM EST
Expired
Dec 11, 2014, 1:00 PM EST
In force
24 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
Minor

Counties Essex County, MA, Middlesex County, MA

The radar

The Boston radar (KBOX), 72 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shawsheen River at Wilmington (WLMM3). The gauge peaked at 7.24 ft at Dec 10, 2014, 7:00 PM EST.

actionminormoderate46812/1012/1112/12
Action stage
5 ft
Minor stage
7 ft
Moderate stage
8 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01100600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

636 
WGUS41 KBOX 101620
FLWBOX


BULLETIN...IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1120 AM EST WED DEC 10 2014

...THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MASSACHUSETTS...

  ASSABET RIVER AT MAYNARD AFFECTING MIDDLESEX AND WORCESTER COUNTIES
  SHAWSHEEN RIVER NEAR WILMINGTON AFFECTING ESSEX AND MIDDLESEX 
  COUNTIES

RUNOFF FROM HEAVY RAIN WILL RESULT IN VERY MINOR FLOODING ALONG THE
ASSABET AND SHAWSHEEN RIVERS IN NORTHEAST MASSACHUSETTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION 
IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS, OR 
EARLIER IF NEEDED.

SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS, 
STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT
TO LIFE.



&&

MAC017-027-110420-
/O.NEW.KBOX.FL.W.0023.141211T1200Z-141212T0600Z/
/MAYM3.1.ER.141211T1200Z.141211T1200Z.141212T0000Z.NO/
1120 AM EST WED DEC 10 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ASSABET RIVER AT MAYNARD.
* FROM THURSDAY MORNING TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING
  IS CANCELLED.
* AT 10:15 AM WEDNESDAY THE STAGE WAS 4.3 FEET.
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO ITS 5 FOOT FLOOD STAGE
  THURSDAY MORNING...THEN FALL BELOW FLOOD STAGE THURSDAY NIGHT.
* IMPACT...AT 5.0 FEET...MINOR LOWLAND AND BACKYARD FLOODING IS LIKELY
  ALONG REACHES OF THE RIVER IN MAYNARD, CONCORD AS WELL AS HUDSON. 
  SEVERAL RIVER ROADS MAY ALSO BECOME COVERED IN WATER.

&&

LAT...LON 4236 7159 4240 7162 4250 7136 4241 7135


$$

MAC009-017-110420-
/O.NEW.KBOX.FL.W.0024.141210T1800Z-141211T1800Z/
/WLMM3.1.ER.141210T1800Z.141211T0000Z.141211T1200Z.NO/
1120 AM EST WED DEC 10 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SHAWSHEEN RIVER NEAR WILMINGTON.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM WEDNESDAY THE STAGE WAS 6.8 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS AFTERNOON AND
  CONTINUE TO RISE TO NEAR 7.2 FEET BY THIS EVENING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 7.0 FEET...FLOODING WILL AFFECT LOW LYING AREAS ALONG 
  THE RIVER FROM WILMINGTON THROUGH LAWRENCE.

&&

LAT...LON 4252 7122 4254 7128 4270 7117 4271 7109


$$
4 follow-up statements
558 
WGUS81 KBOX 102032
FLSBOX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
332 PM EST WED DEC 10 2014


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MASSACHUSETTS...
  ASSABET RIVER AT MAYNARD AFFECTING MIDDLESEX AND WORCESTER COUNTIES
  SHAWSHEEN RIVER NEAR WILMINGTON AFFECTING ESSEX AND MIDDLESEX 
  COUNTIES

VERY MINOR FLOODING IS FORECAST ALONG THE ASSABET AND SHAWSHEEN RIVERS
AS A RESULT OF HEAVY RAINFALL ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION 
IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS, OR 
EARLIER IF NEEDED.

SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS, 
STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT
TO LIFE.

&&

MAC017-027-110832-
/O.CON.KBOX.FL.W.0023.141211T1200Z-141212T0600Z/
/MAYM3.1.ER.141211T1200Z.141211T1200Z.141212T0000Z.NO/
332 PM EST WED DEC 10 2014

THE FLOOD WARNING CONTINUES FOR
  THE ASSABET RIVER AT MAYNARD.
* FROM THURSDAY MORNING TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING
  IS CANCELLED.
* AT  3:15 PM WEDNESDAY THE STAGE WAS 4.3 FEET.
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THURSDAY
  MORNING...THEN WILL FALL BELOW FLOOD STAGE THURSDAY EVENING.
* IMPACT...AT 5.0 FEET...MINOR LOWLAND AND BACKYARD FLOODING IS LIKELY
  ALONG REACHES OF THE RIVER IN MAYNARD, CONCORD AS WELL AS HUDSON. 
  SEVERAL RIVER ROADS MAY ALSO BECOME COVERED IN WATER.

&&

LAT...LON 4236 7159 4240 7162 4250 7136 4241 7135


$$

MAC009-017-110831-
/O.CON.KBOX.FL.W.0024.000000T0000Z-141211T1800Z/
/WLMM3.1.ER.141210T1752Z.141211T0000Z.141211T1200Z.NO/
332 PM EST WED DEC 10 2014

THE FLOOD WARNING CONTINUES FOR
  THE SHAWSHEEN RIVER NEAR WILMINGTON.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:30 PM WEDNESDAY THE STAGE WAS 7.1 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.2 FEET BY THIS 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 7.0 FEET...FLOODING WILL AFFECT LOW LYING AREAS ALONG 
  THE RIVER FROM WILMINGTON THROUGH LAWRENCE.

&&

LAT...LON 4252 7122 4254 7128 4270 7117 4271 7109


$$
740 
WGUS81 KBOX 102359
FLSBOX
FLSBOX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
659 PM EST WED DEC 10 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MASSACHUSETTS...

  ASSABET RIVER AT MAYNARD AFFECTING MIDDLESEX AND WORCESTER COUNTIES

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MASSACHUSETTS...

  SHAWSHEEN RIVER NEAR WILMINGTON AFFECTING ESSEX AND MIDDLESEX 
  COUNTIES

VERY MINOR FLOODING IS FORECAST ALONG THE SHAWSHEEN RIVER AS A RESULT OF HEAVY
RAINFALL ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION 
IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS, OR 
EARLIER IF NEEDED.

SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS, 
STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT
TO LIFE.

&&

MAC017-027-110029-
/O.CAN.KBOX.FL.W.0023.000000T0000Z-141212T0600Z/
/MAYM3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
659 PM EST WED DEC 10 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE ASSABET RIVER AT MAYNARD.
* AT  6:15 PM WEDNESDAY THE STAGE WAS 4.4 FEET.
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  4.6 FEET TOMORROW EARLY AFTERNOON.
* IMPACT...AT 5.0 FEET...MINOR LOWLAND AND BACKYARD FLOODING IS LIKELY
  ALONG REACHES OF THE RIVER IN MAYNARD, CONCORD AS WELL AS HUDSON. 
  SEVERAL RIVER ROADS MAY ALSO BECOME COVERED IN WATER.

&&

LAT...LON 4236 7159 4240 7162 4250 7136 4241 7135


$$

MAC009-017-111159-
/O.CON.KBOX.FL.W.0024.000000T0000Z-141211T1800Z/
/WLMM3.1.ER.141210T1752Z.141210T2315Z.141211T1200Z.NO/
659 PM EST WED DEC 10 2014

THE FLOOD WARNING CONTINUES FOR
  THE SHAWSHEEN RIVER NEAR WILMINGTON.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:30 PM WEDNESDAY THE STAGE WAS 7.2 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW MORNING.
* IMPACT...AT 7.0 FEET...FLOODING WILL AFFECT LOW LYING AREAS ALONG 
  THE RIVER FROM WILMINGTON THROUGH LAWRENCE.

&&

LAT...LON 4252 7122 4254 7128 4270 7117 4271 7109


$$
285 
WGUS81 KBOX 110834
FLSBOX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
334 AM EST THU DEC 11 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MASSACHUSETTS...

  SHAWSHEEN RIVER...
       NEAR WILMINGTON AFFECTING ESSEX AND MIDDLESEX COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS, 
STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT
TO LIFE.

&&

MAC009-017-111800-
/O.CON.KBOX.FL.W.0024.000000T0000Z-141211T1800Z/
/WLMM3.1.ER.141210T1752Z.141211T0045Z.141211T1200Z.NO/
334 AM EST THU DEC 11 2014

THE FLOOD WARNING CONTINUES FOR
  THE SHAWSHEEN RIVER NEAR WILMINGTON
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:30 AM THURSDAY THE STAGE WAS 7.1 FEET.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER HAS CRESTED AT 7.2 FEET OVERNIGHT. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS MORNING.
* IMPACT...AT 7.0 FEET...FLOODING WILL AFFECT LOW LYING AREAS ALONG 
  THE RIVER FROM WILMINGTON THROUGH LAWRENCE.

&&

LAT...LON 4252 7122 4254 7128 4270 7117 4271 7109


$$
519 
WGUS81 KBOX 111344
FLSBOX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
844 AM EST THU DEC 11 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MASSACHUSETTS...

  SHAWSHEEN RIVER NEAR WILMINGTON AFFECTING ESSEX AND MIDDLESEX 
  COUNTIES

THE SHAWSHEEN RIVER NEAR WILMINGTON HAS FALLEN BELOW FLOOD STAGE 
AND THUS THE WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION 
IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS, OR 
EARLIER IF NEEDED.

SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS, 
STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT
TO LIFE.

&&

MAC009-017-111414-
/O.CAN.KBOX.FL.W.0024.000000T0000Z-141211T1800Z/
/WLMM3.1.ER.141210T1752Z.141211T0045Z.141211T1026Z.NO/
844 AM EST THU DEC 11 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE SHAWSHEEN RIVER NEAR WILMINGTON.
* AT  7:30 AM THURSDAY THE STAGE WAS 6.9 FEET.
* FLOOD STAGE IS 7.0 FEET.
* FELL BELOW FLOOD STAGE AT  5:26 AM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.2 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 7.0 FEET...FLOODING WILL AFFECT LOW LYING AREAS ALONG 
  THE RIVER FROM WILMINGTON THROUGH LAWRENCE.

&&

LAT...LON 4252 7122 4254 7128 4270 7117 4271 7109


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Dec 10, 11:03 AM EST, 17 minutes earlier.

Area forecast discussion, Dec 10, 11:03 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1103 AM EST WED DEC 10 2014

.SYNOPSIS...
STORM CENTER WOBBLING AS IT WEAKENS ACROSS SOUTH COASTAL NEW
ENGLAND THROUGH THE MAJORITY OF THE WEEK WILL PERSIST WITH PERIODS
OF LIGHT SHOWERS AND SNOWS. IMPROVING CONDITIONS EXPECTED SUNDAY
AND ESPECIALLY EARLY NEXT WEEK AS HIGH PRESSURE BUILDS IN FROM THE
WEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
1040 AM UPDATE...
LOW PRES ROTATING ACROSS SE MA AND CAPE COD THIS MORNING AS LIGHT
PRECIP ROTATES AROUND THE DEEPENING UPPER LEVEL VORTEX AS IT TAKES
SHAPE ACROSS SE NY INTO W MA/CT. PRECIP FILLING IN ACROSS E MA
WITH BEST SHOT OF PRECIP THROUGH EARLY AFTERNOON ACROSS CAPE COD
AND THE ISLANDS AS WELL AS ALONG IMMEDIATE E COASTAL MA. WITH
CYCLONIC FLOW ACROSS THE REGION...COULD SEE LIGHT PRECIP BREAK OUT
PRETTY MUCH ANYWHERE DURING THE AFTERNOON. KEPT MAINLY CHANCE POPS
ACROSS MOST OF THE REGION BUT DID INCREASE POPS TO LIKELY OVER THE
CAPE AND ISLANDS WHERE BEST SHOT OF PRECIP LOOKS TO OCCUR.

WITH LIGHT FLOW AND SOME THINNING OF THE CLOUDS MAINLY OVER WESTERN
AREAS...TEMPS LOOK TO HOLD STEADY THROUGH SUNSET. HAVE ADJUSTED
FOR THIS TREND. OTHERWISE...REMAINDER OF FORECAST LOOKS GOOD BUT
DID UPDATE TO BRING CONDITIONS CURRENT.

PREVIOUS DISCUSSION...

LOW PRESSURE CONTINUES TO OCCLUDE ACROSS THE NE U.S. AS IT
REMAINS CUTOFF FROM THE MARITIME FLOW ROUND WHICH WARM...MOIST
HIGHER THETA-E AIR UNDERGOES CYCLONIC ISENTROPIC ASCENT
/TROWALING/ IN A COMMA HEAD FASHION.

A COMBINATION OF WRAP AROUND ASCENDING MOISTURE REARWARD OF THE
LOW ABOVE A LOW-LEVEL DRAW OF COLDER AIR S/W OUT OF CANADA LENDS
TO THE PERSISTENT MOISTENING OF THE LOW TO MID LEVEL PROFILE
THROUGH THE DENDRITIC GROWTH ZONE REGION /SUBSEQUENTLY RESULTING
IN THE RETURN PRESENCE OF ICE WITHIN THE ATMOSPHERIC COLUMN/. THUS
EXPECT THE LIKELIHOOD OF SNOWS THAT EXPAND W TO E THROUGH THE
FORECAST PERIOD WITH THE GREATEST AMOUNTS ALONG THE W-SLOPES OF
HIGHER TERRAIN PER OROGRAPHIC LIFT PROCESSES BENEATH MODEST QG-
FORCING /MUCH OF THAT FORCING OCCURRING WITHIN THE LOWEST 5 KFT
AGL/.

LOOKING AT ONE DECENT SHOT TOWARDS THE LATER HALF OF TODAY INTO
THIS EVENING WHERE INGREDIENTS COME TOGETHER ACROSS W NEW ENGLAND
BENEATH THE H85 LOW WHERE LOW LEVEL CONVERGENCE OF H925-H85 FLOW
LENDS TO PRONOUNCED LIFT UP AGAINST HIGHER TERRAIN BENEATH THE
MAIN MID LEVEL IMPULSE. COULD END UP THAT THE BULK OF MOISTURE
RESIDES ALONG THE W- SLOPES OF THE BERKSHIRES WHERE THE NOSE OF
THE AFOREMENTIONED TROWAL RESIDES. NEVERTHELESS AGREE WITH THE
PREVIOUS FORECASTER OF THE NEED FOR A WINTER WEATHER ADVISORY FOR
THE E SLOPES OF THE BERKSHIRES AS THERE IS THE EXPECTATION OF 2 TO
4 INCHES OF SNOWFALL /W FRANKLIN AND W HAMPSHIRE COUNTY MA/
BEGINNING THIS AFTERNOON AND CONTINUING INTO THURSDAY MORNING.

&&

.SHORT TERM /THURSDAY/...

MAJORITY OF THE FORECAST GUIDANCE SUGGESTS A CONTINUALLY WEAKENING
LOW OVER THE NE-CONUS AS IT UNDERGOES OCCLUSION. RETROGRADING N/W
AS THE TROWALLING OF MOISTURE IS STRETCHED AND ERODED BY THE DRAW
OF DRIER AIR INTO THE SYSTEM...LOW LEVEL FORCING AND DYNAMICS
WEAKEN.

STILL AN APPRECIABLE AMOUNT OF LOW LEVEL MOISTURE WITH THE
PRESENCE OF ICE WITHIN THE ATMOSPHERIC COLUMN. DESPITE THE LACK OF
LIFT...CAN NOT RULE OUT FLURRIES WITH THE DRAW OF COLDER AIR
REARWARD OF THE LOW. NOT ANTICIPATING APPRECIABLE ACCUMULATIONS TO
WARRANT HEADLINES THOUGH CAN NOT RULE OUT SNOWFALL AMOUNTS UP TO
AROUND AN INCH...THE GREATER PROBABILITY OF WHICH WILL BE ALONG
THE W SLOPES OF HIGHER TERRAIN WHERE OROGRAPHIC LIFT IS MAXIMIZED
/I.E. BERKSHIRES AND THE WORCESTER-TOLLAND HILLS/.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...

 * REMAINING UNSETTLED WITH SCT RAIN/SNOW SHOWERS THROUGH THE END
   OF THIS WEEK...AND POSSIBLY INTO SAT
 * IMPROVING CONDITIONS SUNDAY AND ESPECIALLY EARLY NEXT WEEK

CLOSED LOW WILL MEANDER ACROSS NEW ENGLAND THROUGH THE END OF THIS
WEEK...AND LIKELY INTO THIS WEEKEND AS NORTH ATLANTIC BLOCKING IS
WELL ESTABLISHED. TYPICALLY THESE BLOCKS ARE SLOWER TO BREAK DOWN
THAN GUIDANCE SUGGESTS...SO THREAT OF ISOLATED TO SCATTERED
RAIN/SNOW SHOWERS WILL LIKELY PERSIST INTO SATURDAY. CERTAINLY
NOT LOOKING AT WIDESPREAD PRECIP AND MOST OF THE TIME WILL BE
DRY...BUT THERE WILL BE RAIN/SNOW SHOWERS AT TIMES AS COLD POOL
ALOFT WITH 500 MB TEMPS -25 TO -30C AND DEEPER MOISTURE AXIS WILL
BE PRESENT INTO SATURDAY. CERTAINLY CLOUDS WILL BE TOUGH TO BREAK
UP AS WELL.

IMPROVING CONDITIONS EXPECTED BY SUNDAY AND ESPECIALLY EARLY NEXT
WEEK. THE CLOSED LOW AND COLD POOL ARE FINALLY FORECAST TO MOVE
AWAY FROM THE NEW ENGLAND...SURFACE AND UPPER LEVEL RIDGING
BUILDING IN...AND GOOD DRYING IN THE LOW AND MID LEVELS. BY NEXT
TUESDAY...THE NEXT NORTHERN STREAM SHORTWAVE SHOULD BE APPROACHING
AND WE COULD HAVE A FRONTAL PASSAGE WITH A LOW PROBABILITY FOR
SHOWERS.

WE USED A BLEND OF AVAILABLE GUIDANCE. LOOKING AT SLIGHTLY BELOW
TEMPERATURES THROUGH THIS WEEKEND...MODERATING A BIT EARLY NEXT
WEEK.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH THURSDAY/...

THROUGH THIS AFTERNOON...MODERATE CONFIDENCE.

EXPECT MAINLY IFR CIGS WITH POCKETS OF LIFR MAINLY OVER HIGHER
TERRAIN. MAY SEE BRIEF IMPROVEMENT TO MVFR FROM TIME TO TIME.
LARGE RANGE OF VSBYS...GENERALLY IFR THOUGH OCCASIONAL IMPROVEMENT
TO MVFR TO LOW END VFR ACROSS CAPE AND ISLANDS.

TONIGHT INTO THURSDAY...MODERATE CONFIDENCE.

MVFR-IFR CIGS AND VFR-MVFR VSBYS OVERNIGHT. WILL SEE IMPROVEMENT
DURING THURSDAY WITH LOW END VFR TO MVFR CIGS. MIX OF MVFR-IFR
CIGS WITH THE W-E PRESENCE OF SNOW MAINLY ACROSS CT VALLEY TO E
SLOPES OF BERKSHIRES. WILL SEE INCREASING SW WINDS THROUGH THE
FORECAST PERIOD THE STRONGEST OF WHICH WITH GUSTS UP TO 30 KTS
ALONG THE S COAST TERMINALS INCLUDING CAPE COD AND THE ISLANDS.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THURSDAY NIGHT...MODERATE CONFIDENCE. AREAS OF MVFR/IFR IN
SCATTERED RAIN/SNOW SHOWERS.

FRIDAY AND SATURDAY...MODERATE CONFIDENCE. MIX OF VFR CIGS AND
MVFR IN ISOLATED RAIN/SNOW SHOWERS.

SUNDAY...MODERATE CONFIDENCE. VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY/...HIGH CONFIDENCE.

SMALL CRAFT ADVISORIES CONTINUING AS SEAS GRADUALLY DIMINISH.
WILL ALLOW THE SMALL CRAFTS TO DROP FOR BOSTON HARBOR AND
NARRAGANSETT BAY. THIS A RESULT OF THE LINGERING LOW CENTER WHICH
WILL WOBBLE ACROSS THE REGION TODAY INTO TONIGHT...LIFTING N/W
INTO THURSDAY. A TIGHTENING PRESSURE GRADIENT ALONG THE SOUTHERN
PERIPHERY OF THIS LOW PRESSURE ALLOWS FOR INCREASING S/SW-FLOW IN
EXCESS OF 25 KTS.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...MODERATE CONFIDENCE.

FRIDAY INTO SATURDAY...GRADIENT RELAXES AND EXPECT DIMINISHING
WINDS AND SEAS. WEST WINDS FRI GRADUALLY VEERING TO NORTH BY SAT.
SEAS SUBSIDING BELOW 5 FT BY SAT.

SATURDAY NIGHT AND SUNDAY...NORTHERLY WINDS EXPECTED TO INCREASE
A BIT AS GRADIENT INCREASES. CHANCE FOR GUSTS TO 25 KT...
ESPECIALLY ACROSS EASTERN WATERS.

&&

.HYDROLOGY...
645 AM UPDATE...

CONTINUE TO MONITOR SEVERAL SMALL RIVERS AND STREAMS ACROSS
EASTERN MA. THERE ARE STILL MANY PLACES WHERE NUISANCE FLOODING
MAY PERSIST. TRAVELERS ARE URGED TO NOT DRIVE THROUGH FLOODED
ROADS. THERE ARE STILL REPORTS OF VEHICLES STALLING OUT.

WE CONTINUE TO MONITOR THE ASSABET RIVER AT MAYNARD...THE SUDBURY
RIVER AT SAXONVILLE AND PURCHADE BROOK IN MIDDLEBOROUGH.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST
     THURSDAY FOR MAZ002-008.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR ANZ231>235-
     237-250-251-254>256.

&&

SYNOPSIS...SIPPRELL
NEAR TERM...BELK/SIPPRELL/EVT
SHORT TERM...SIPPRELL
LONG TERM...BELK
AVIATION...BELK/SIPPRELL
MARINE...BELK/SIPPRELL/EVT
HYDROLOGY...STAFF
Hazardous weather outlook, Dec 10, 4:13 AM EST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
413 AM EST WED DEC 10 2014

MAZ002-008-110915-
WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
413 AM EST WED DEC 10 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED POCKETS OF FREEZING DRIZZLE ARE POSSIBLE FOR THE MORNING
COMMUTE ON WEDNESDAY. THIS WILL MAKE FOR SLIPPERY AND HAZARDOUS
TRAVEL CONDITIONS.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ009-110915-
WESTERN HAMPDEN MA-
413 AM EST WED DEC 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED POCKETS OF FREEZING DRIZZLE ARE POSSIBLE FOR THE MORNING
COMMUTE ON WEDNESDAY. THIS WILL MAKE FOR SLIPPERY AND HAZARDOUS
TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A MODERATE PROBABILITY THAT A WINTER WEATHER ADVISORY
FOR ACCUMULATING SNOW WILL BE NEEDED FOR WESTERN HAMPDEN COUNTY
THIS AFTERNOON AND OVERNIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ003>007-010>024-026-RIZ001>008-110915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
413 AM EST WED DEC 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL...
EASTERN...NORTHEASTERN...SOUTHEASTERN...AND WESTERN MASSACHUSETTS...
AND ALL OF RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SNOW WILL OVERSPREAD THE REGION DURING THE LATER HALF OF THE DAY
INTO THE OVERNIGHT HOURS FOR MUCH OF INTERIOR SOUTHERN NEW
ENGLAND. COULD SEE REDUCED VISIBILITIES AT TIMES. ACCUMULATIONS
ARE EXPECTED TO BE MINOR OF AROUND AN INCH WHICH COULD MAKE FOR
HAZARDOUS TRAVEL CONDITIONS AT TIMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-110915-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
413 AM EST WED DEC 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Dec 10, 9:20 AM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
920 AM EST WED DEC 10 2014

MAZ019-022-101700-
EASTERN PLYMOUTH MA-BARNSTABLE MA-
INCLUDING THE CITIES OF...PLYMOUTH...CHATHAM...FALMOUTH...
PROVINCETOWN
920 AM EST WED DEC 10 2014

...AREAS OF DENSE FOG ON THE SOUTH SHORE AND UPPER CAPE...

DRIVERS ON ROUTES 3 AND 6 SHOULD BE ALERT FOR VISIBILITIES BELOW
ONE QUARTER MILE IN SPOTS IN FOG THROUGH EARLY AFTERNOON...
ESPECIALLY BETWEEN PLYMOUTH AND SANDWICH.

ALLOW EXTRA TRAVEL TIME AND REDUCE YOUR SPEED.

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 8:38 PM ESTAreal Flood WarningBOXEssex, Middlesex, Norfolk, Suffolk9 hr
Dec 9, 10:51 PM ESTAreal Flood WarningBOXPlymouth12 hr
Dec 10, 3:57 AM ESTWinter Weather AdvisoryBOXFranklin, Hampshire27 hr
Dec 10, 4:50 AM ESTRiver Flood WatchBOXMiddlesex, Worcester8 hr
Dec 10, 9:50 AM ESTAreal Flood WarningBOXPlymouth24 hr
Dec 10, 11:20 AM ESTRiver Flood WarningBOXMiddlesex, Worcester38 hr

Nearby

River Flood Warnings in Massachusetts, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.